Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2014, 12:30 AM CDT for Carroll County, Rock Island County, Whiteside County, Illinois; Clinton County, Iowa. It was in force for 45 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 12:30 AM CDT (05:30 UTC)
- Expired
- Jun 30, 2014, 1:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Carroll County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 12:30 AM CDT | NON-TSTM WND DMG | E Morrison, IL | POWER LINES DOWN. THE INTIAL GUST THAT ACCOMPANIED THE LEADING EDGE OF THE STORM CAUSED IMMEDIATE DAMAGE TO A NUMBER OF TREES IN THE AREA OF 500 W MAIN IN MORRISON. WIND SPEED ESITMATED AT 65 MPH. |
| Jun 30, 12:35 AM CDT | TSTM WND DMG | Clinton, IA | IN CENTRAL PART OF CITY OF CLINTON...NUMEROUS TREES DOWN...LARGE TREES DOWN...TREES ON SOME HOMES...POWERLINES DOWN IN SAME AREA. NO FLASH FLOODING REPORTED AT THIS TIME. |
| Jun 30, 12:45 AM CDT | TSTM WND DMG | 2 N Thomson, IL | AN AREA GENERALLY NORTH OF THOMPSON OF DOZENS OF TREES DOWN...POWER POLES SNAPPED OFF...SEMI TRAILER FLIPPED...MOTER HOME TIPPED. TIME ESTIMATED. |
| Jun 30, 12:45 AM CDT | TSTM WND DMG | 2 N Thomson, IL | AN AREA GENERALLY NORTH OF THOMSON OF DOZENS OF TREES DOWN...POWER POLES SNAPPED OFF...SEMI TRAILER FLIPPED...MOTOR HOME TIPPED. TIME ESTIMATED. |
| Jun 30, 12:45 AM CDT | TSTM WND DMG | Fulton, IL | BETWEEN 1245 AND 1250 AM WIND DAMAGE OF DUMPSTER BLOWN AWAY...TREES DOWN THROUGHOUT TOWN...AND MINOR STRUCTURAL DAMAGE TO SEVERAL BUILDINGS. TIME ESTIMATED BY SPOTTER |
| Jun 30, 12:59 AM CDT | TSTM WND GST 60 | 1 W Milledgeville, IL | VERY STRONG WINDS IN VERY HEAVY RAIN |
| Jun 30, 1:00 AM CDT | TSTM WND DMG | 2 Sw Thomson, IL | BARN DOWN ALONG WITH OUT BUILDINGS AND A GARAGE. CORN IN FIELDS FLATTEN. LOOKS LIKE A ROTATION IN DEBRIS. DAMAGE APPROXIMATE FROM THOMSON THROUGH 2 SW OF MILLEDGEVILLE. |
| Jun 30, 1:00 AM CDT | TSTM WND DMG | 3 Se Coleta, IL | 6, 4 TO 5 INCH TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 29, 10:54 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
894
WUUS53 KDVN 300530
SVRDVN
IAC045-ILC015-161-195-300615-
/O.NEW.KDVN.SV.W.0099.140630T0530Z-140630T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
SOUTHERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 115 AM CDT
* AT 1229 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRISON...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...PROPHETSTOWN...LYNDON...COLETA...
MILLEDGEVILLE...EMERSON...TAMPICO...DEER GROVE...WHITE PIGEON...
MALVERN...ROUND GROVE...AGNEW...HITT...COMO...GALT...GRIMES
ADDITION...DOUGLAS PARK...PENROSE AND WHITESIDE COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 13 AND 43.
OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...BIG
BEND STATE FISH AND WILDLIFE AREA...PROPHETSTOWN STATE RECREATION
AREA...CARROLL COUNTY FAIRGROUNDS AND WHITESIDE COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4158 8963 4165 9033 4208 9012 4201 8968
4194 8968 4193 8962
TIME...MOT...LOC 0530Z 276DEG 38KT 4183 8993
HAIL...0.75IN
WIND...60MPH
$$
NICHOLS3 follow-up statements
013
WWUS53 KDVN 300541
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 AM CDT MON JUN 30 2014
IAC045-ILC161-300551-
/O.CAN.KDVN.SV.W.0099.000000T0000Z-140630T0615Z/
CLINTON IA-ROCK ISLAND IL-
1241 AM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND AND
SOUTHEASTERN CLINTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4158 8964 4166 8996 4201 8993 4201 8968
4194 8968 4193 8963 4192 8962 4158 8963
TIME...MOT...LOC 0541Z 276DEG 38KT 4182 8977
$$
ILC015-195-300615-
/O.CON.KDVN.SV.W.0099.000000T0000Z-140630T0615Z/
WHITESIDE IL-CARROLL IL-
1241 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CARROLL AND EASTERN WHITESIDE COUNTIES UNTIL 115 AM CDT...
AT 1239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMERSON...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...TAMPICO...DEER GROVE...COMO...GALT...GRIMES
ADDITION...DOUGLAS PARK...PENROSE...WHITESIDE COUNTY AIRPORT AND
YEOWARD ADDITION.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 26 AND 43.
OTHER LOCATIONS AFFECTED INCLUDE PROPHETSTOWN STATE RECREATION AREA
AND CARROLL COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4158 8964 4166 8996 4201 8993 4201 8968
4194 8968 4193 8963 4192 8962 4158 8963
TIME...MOT...LOC 0541Z 276DEG 38KT 4182 8977
HAIL...0.75IN
WIND...60MPH
$$
NICHOLS101
WWUS53 KDVN 300549
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1249 AM CDT MON JUN 30 2014
ILC015-195-300615-
/O.CON.KDVN.SV.W.0099.000000T0000Z-140630T0615Z/
WHITESIDE IL-CARROLL IL-
1249 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CARROLL AND EASTERN WHITESIDE COUNTIES UNTIL 115 AM CDT...
AT 1246 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STERLING...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN WHITESIDE COUNTY.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 32 AND 43.
OTHER LOCATIONS AFFECTED INCLUDE CARROLL COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4158 8965 4165 8987 4200 8985 4201 8968
4193 8968 4193 8963 4192 8962 4158 8963
TIME...MOT...LOC 0549Z 276DEG 38KT 4181 8966
HAIL...0.75IN
WIND...60MPH
$$
NICHOLS905
WWUS53 KDVN 300608
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 AM CDT MON JUN 30 2014
ILC015-195-300618-
/O.EXP.KDVN.SV.W.0099.000000T0000Z-140630T0615Z/
WHITESIDE IL-CARROLL IL-
108 AM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL AND
EASTERN WHITESIDE COUNTIES WILL EXPIRE AT 115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4158 8965 4165 8987 4200 8985 4201 8968
4193 8968 4193 8963 4192 8962 4158 8963
TIME...MOT...LOC 0608Z 276DEG 38KT 4179 8939
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:25 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 29, 11:25 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1125 PM CDT SUN JUN 29 2014
.UPDATE...
ISSUED AT 1123 PM CDT SUN JUN 29 2014
I HAVE ISSUED A FLASH FLOOD WATCH THROUGH MONDAY EVENING. I HAD
PLANNED ON ISSUING THIS WITH THE 3 AM FORECAST PACKAGE...BUT WITH
INCREASING COVERAGE OF FLASH FLOODING ONGOING LATE THIS
EVENING...I FELT THE NEED TO JUST ISSUE IT NOW TO COVER THE
CURRENT AND FUTURE THREATS. AT THIS POINT...THERE SHOULD BE
ANOTHER SIGNIFICANT FLASH FLOOD PRODUCING EVENT WITH SEVERE
WEATHER...MONDAY AFTERNOON AND EVENING.
ERVIN
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 327 PM CDT SUN JUN 29 2014
SOME HIGH RESOLUTION MODELS CONTINUE TO INDICATE STORMS MOVING INTO
FAR WESTERN COUNTIES AROUND 23-00Z...WHILE OTHERS DELAY MORE
SIGNIFICANT STORMS UNTIL LATER IN THE EVENING. OVERALL CONFIDENCE IS
RATHER LOW IN ANY PARTICULAR SOLUTION...BUT HAVE TAILORED THE POPS
FOR THE EARLIER SCENARIO. SOUTHWEST COUNTIES REMAIN OUTLOOKED IN MODERATE
RISK...WITH SLIGHT RISK ELSEWHERE. ISOLATED TORNADOES CANNOT BE
RULED OUT WITH STORMS INTERACTING WITH VARIOUS OUTFLOW BOUNDARIES.
HOWEVER...THE MAIN THREAT THROUGH THE EVENT WILL LIKELY BE VERY
STRONG STRAIGHT LINE WINDS...POTENTIALLY IN THE 70 TO 80 MPH RANGE.
THE FLASH FLOOD THREAT FOR TONIGHT LOOKS TO BE RATHER LOCALIZED AS
RAINFALL AMOUNTS LAST NIGHT WERE LIMITED TO 1-1.5 INCHES...AND MOST
AREAS CAN TAKE ANOTHER SHOT OF RAIN.
LOOKING AHEAD TO MONDAY...DEEP LAYER SHEAR AND MOISTURE LOOK EVEN
MORE IMPRESSIVE...INCLUDING PWAT VALUES PROGGED AOA 2 INCHES. THE
ENTIRE FORECAST AREA IS IN A HIGHER END SLIGHT RISK FOR MONDAY
AFTERNOON/EVENING...AND WOULD NOT BE SURPRISED TO SEE A LATER
UPGRADE FOR AT LEAST PARTS OF THE CWA TO A MOD RISK. ALL MODES OF
SEVERE WEATHER WILL BE A THREAT...INCLUDING ISOLATED TORNADOES.
AFTER TWO ROUNDS OF RAIN SAT/SUN...A MORE WIDESPREAD THREAT FOR
FLASH FLOODING IS EXPECTED MONDAY...POSSIBLY NECESSITATING A FLASH
FLOOD WATCH BY LATER SHIFTS. ADDITIONAL HEAVY RAIN WILL HAVE
IMPLICATIONS LATER THIS WEEK FOR AREA TRIBUTARIES AND THE MAINSTEM
MISSISSIPPI. SEE HYDRO DISCUSSION BELOW.
.LONG TERM...(MONDAY NIGHT THROUGH NEXT SUNDAY)
ISSUED AT 327 PM CDT SUN JUN 29 2014
MONDAY NIGHT...CHANCES ARE THAT A SVR MCS WILL BE ONGOING ACRS
PORTIONS OR MOST OF THE DVN CWA EARLY IN THE PERIOD...WITH HIGHER
COVERAGE AREAS SHIFTING ACRS THE MS RVR AND INTO NW IL THROUGH 02Z
BEFORE PROPAGATING OUT OF THE CWA. THIS SIDING WITH MORE PROGRESSIVE
SOLUTIONS. SHEAR PROFILES...UPPER JET FORCING UNDER RIGHT ENTRANCE
REGION...PWATS AT 2 INCHES OR HIGHER...AND CAPE FOR THE STORMS TO
CONTINUE TO FEED ON ARE ALL STILL VERY IMPRESSIVE MON EVENING TO
FUEL SVR STORMS WITH ALL MODES STILL CAPABLE OF BEING MET...MAYBE
TRANSITIONING MORE TO THE DAMAGING WIND AS A PRIMARY THREAT. THAT
AND FLASH FLOODING WITH STILL EXPECTED INTENSE RAINFALL RATES AT
OVER 2 INCHES AN HOUR THROUGH MID MON EVENING WITH ANY STORM
CLUSTERS OR BOWING SEGMENTS. POST FRONTAL WESTERLIES/SFC WINDS LOOK
TO BE BRISK ENOUGH TO PREVENT FOG FROM FORMING AS COOLER AIR SURGES
INTO THE AREA BY TUE MORNING. MAY HAVE TO WATCH FOR WAKE LOW STRONG
WINDS GUSHING BACK OUT OF DEPARTING MCS DURING THE MID TO LATE
EVENING PERIOD. LOWS IN THE 60S IN MOST OF THE CWA BY TUE MORNING.
TUESDAY AND WEDNESDAY...COOL CORE L/W TROF-UPPER LOW ESTABLISHES
ACRS THE NORTHERN GRT LKS/JAMES BAY REGIONS THIS PERIOD. STEERING
NORTHWEST FLOW TO STILL LOOK TO USHER COOLER CANADIAN AIR MASSES
DOWN ACRS THE UPPER MIDWEST THROUGH MID WEEK. TIMING OF A VORT
SPOKE AND POSSIBLY SOME SHOWERS/STORMS KICKED UP BY IT STILL
UNCERTAIN FOR TUE AFTERNOON AND EVENING...BUT WILL KEEP LOW CHC POPS
GOING IN THE NORTH. HIGHS TUE IN THE UPPER 70S TO LOWER 80S...AND
LOW 60S TO AT LEAST MID 50S TUE NIGHT IF ENOUGH BREAKS IN THE CLOUD
COVER CAN OCCUR. BRUNT OF COOL INFLUX LOOKS TO BE ON WED WITH H85 MB
TEMPS PROGGED TO ONLY BE IN THE +8C TO +12C RANGE DEPENDING ON THE
MODEL. IF ENOUGH CLOUD COVER CAN LINGER OR REDEVELOP IN UNSTABLE
LLVLS WITH COOL POOL ALOFT DURING THE DAY ON WED...HIGHS MAY BE
HELD DOWN WELL BELOW NORMAL IN THE LOW TO MID 70S...EVEN SOME UPPER
60S POSSIBLE IN THE NORTH. ANOTHER VORT SPOKE POSSIBLE ON WE KICKING
UP SCTRD SHOWERS WHICH MAY ALSO KEEP A LID ON TEMP TRENDS. LARGE
CANADIAN SFC RIDGE BUILDS DOWN ACRS THE UPPER MIDWEST FOR WED
NIGHT...CLEAR OUT AND SFC WIND DECOUPLE COULD ALLOW FOR SOME FOG...
AS WELL AS WIDESPREAD 50S FOR LOWS.
THURSDAY AND FRIDAY/HOLIDAY...LATEST RUN MEDIUM RANGE PROGS SUGGEST
BOTH SFC AND UPPER RIDGING SIDING ACRS THE WESTERN GRT LKS THIS
PERIOD TO MAKE FOR DRY AND CONTINUED BELOW NORMAL TEMP REGIME
THROUGH THE 4TH OF JULY. HIGHS THU POSSIBLY ONLY IN THE MID 70S
EVEN WITH SOME SUNSHINE DO TO LINGERING COOL POOL AND WEAK MIXING
REGIME UNDER HIGH CENTER. LIGHT RETURN FLOW BEHIND EASTWARD
MIGRATING HIGH PRESSURE TO BRING ABOUT SOME AIRMASS MODERATION FRI
WITH HIGHS BACK INT THE UPPER 70S TO LOWER 80S. PREFER THE DRY
SOLUTIONS/ECMWF FOR FRI NIGHT WITH LITTLE MOISTURE ALOFT EVIDENT AT
THIS JUNCTURE TO FUEL AND ELEVATED WARM AIR ADVECTION WING.
NEXT WEEKEND/SAT-SUN/...LONG RANGE TRENDS SUGGEST BROADENING UPPER
RIDGE ACRS THE ROCKIES AND WESTERN PLAINS TO POSSIBLY DUMP A WAVE
DOWN ACRS THE REGION SOMETIME THIS PERIOD WHICH MAY KICK UP STORM
CLUSTERS OR EVEN AN MCS TYPE OCCURRENCE. MOST SOLUTIONS SUGGEST LATE
SAT AND ESPECIALLY SAT NIGHT INTO EARLY SUNDAY AS THE WINDOW FOR
THIS POTENTIAL. INCREASING RETURN FLOW INTO REMNANTS/BOUNDARIES OF
WHAT CAN OCCUR SAT NIGHT MAY ALLOW FOR MORE CONVECTION TO FIRE
LATER SUNDAY AND INTO SUNDAY NIGHT. ..12..
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 624 PM CDT SUN JUN 29 2014
ANOTHER CONVECTIVE COMPLEX WILL FIRE THIS EVENING ACROSS IOWA WITH THUNDERSTORMS
LIKELY AT ALL THE TERMINALS THROUGH 30/06Z. TEMPO GROUPS FOR IFR CONDITIONS
AND GUSTY WINDS TO 40 KTS USED AT ALL THE TERMINALS. PARTLY CLOUDY AFTER
30/06Z...SIMILAR TO LAST NIGHT WITH SCT-BKN COVERAGE OF LOW CLOUDS THROUGH
30/15Z WITH BASES 2K AGL OR LESS. AN EVEN STRONGER CONVECTIVE COMPLEX
WILL IMPACT THE TERMINALS AFTER 30/18Z WITH WINDS OF 45 KTS OR POSSIBLY
MORE WITH IFR AND POSSIBLY LIFR CONDITIONS IN HEAVY RAIN. SOUTH WINDS
EXPECTED AT 5 TO 15 KTS EXCEPT MUCH HIGHER IN STRONG THUNDERSTORMS.
&&
.HYDROLOGY...
ISSUED AT 327 PM CDT SUN JUN 29 2014
WILL KEEP WITH THE IDEA INTRODUCED EARLIER BY THE MIDNIGHT CREW
OF BOTH FLASH FLOODING AND ADDITIONAL ROUNDS OF RIVER FLOODING TO BE
POSSIBLE IN THE NEXT 30 HOURS. STILL THE POTENTIAL FOR SOME
LOCALIZED TO ISOLATED FLASH FLOODING TO OCCUR WITH HEAVY RAIN RATES
TONIGHT...BUT MAY BE A BETTER CHANCE MONDAY AFTERNOON/EVENING IN
AREAS THAT GET HIT BY HEAVY RAIN TONIGHT. A FLASH FLOOD WATCH MAY BE
STILL BE NEEDED FOR PORTIONS OF THE AREA DEPENDING ON WHERE HEAVY
RAIN OCCURS TONIGHT. ALL FCST POINTS ON THE MISSISSIPPI RIVER ARE
NOW IN FLOOD OR PROJECTED TO BE IN FLOOD SOON...WITH MANY IN
MODERATE TO MAJOR CATEGORY. MORE TRIBS COULD BE ADDED FROM
TOMORROW INTO TUE...DEPENDING ON WHERE THE HEAVY RAIN PRODUCING
MCS/COMPLEXES OCCUR OR TRAIN ACRS THE SAME AREAS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR CARROLL-JO
DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.
MO...NONE.
&&
UPDATE...ERVIN
SHORT TERM...RP KINNEY
LONG TERM...12
AVIATION...NICHOLS
HYDROLOGY...12Hazardous weather outlook, Jun 29, 3:51 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 351 PM CDT SUN JUN 29 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-301100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 351 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN IOWA LATE THIS AFTERNOON AND EARLY THIS EVENING...THEN SPREAD EAST THROUGH LATE EVENING. SOME SEVERE STORMS ARE EXPECTED...WITH THE HIGHEST THREAT AREA LOCATED ALONG AND SOUTHWEST OF A LINE FROM VINTON...TO IOWA CITY AND KEOKUK. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 70 TO 80 MPH. THERE IS A LESSER RISK OF AN ISOLATED TORNADO AND LARGE HAIL. ISOLATED FLASH FLOODING WILL BE POSSIBLE. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SIGNIFICANT SEVERE WEATHER IS POSSIBLE MONDAY AFTERNOON AND EVENING OVER THE OUTLOOK AREA. MORE WIDESPREAD FLASH FLOODING MAY ALSO BE A THREAT DUE TO RECENT RAIN AND EXTREME RAINFALL RATES. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL IOWA MONDAY AFTERNOON...AND MAY FORM INTO A LARGE LINE OF SEVERE THUNDERSTORMS AS THEY MOVE ACROSS EASTERN IOWA INTO ALL OF ILLINOIS AND MISSOURI MONDAY EVENING. THE GREATEST THREAT WILL BE SIGNIFICANT DAMAGING WIND OVER THE ENTIRE OUTLOOK AREA MONDAY AFTERNOON THROUGH MONDAY EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...AND POSSIBLE TORNADOES. HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE EXPECTED SOUTH OF INTERSTATE 80 MONDAY AFTERNOON. ADDITIONAL RISES ARE FORECAST ON MANY RIVERS DUE TO SEVERAL DAYS OF RAIN EXPECTED. ADDITIONAL HEAVY RAIN MAY WORSEN ONGOING RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM LATE AFTERNOON THROUGH LATE EVENING...AND AGAIN ON MONDAY AFTERNOON AND EVENING. RP KINNEY/ERVIN
In the hours before
Local storm report, Jun 29, 11:57 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD 3 E CEDAR RAPIDS 41.97N 91.61W
06/29/2014 LINN IA TRAINED SPOTTER
WIDESPREAD FLASH FLOODING AND BASEMENTS FLOODING
1155 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
06/29/2014 M4.50 INCH LINN IA TRAINED SPOTTER
&&
DCLocal storm report, Jun 30, 12:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1204 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HEAVY RAIN 5 WSW CEDAR RAPIDS 41.95N 91.76W
06/29/2014 E4.00 INCH LINN IA TRAINED SPOTTER
&&
DCSpecial weather statement, Jun 30, 12:18 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1218 AM CDT MON JUN 30 2014 IAZ067-068-ILZ009-015>018-024-300730- MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO 1218 AM CDT MON JUN 30 2014 ...TORRENTIAL LY HEAVY RAIN WITH VERY GUSTY WINDS POSSIBLE.. AT 1210 AM CDT...A LINE OF THUNDERSTORMS EXTENDED FROM NEAR FULTON ILLINOIS TO MUSCATINE IOWA MOVING EAST SOUTHEAST AT 20 TO 25 MPH. THESE STORMS ARE PRODUCING RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR. MANY LOCATIONS WILL RECEIVE OVER AN INCH OF RAIN WITH LOCALLY UP TO 2 INCHES OR MORE POSSIBLE. SIGNIFICANT WATER AND PONDING ISSUE CAN BE EXPECTED. GUSTY WINDS OF 25 TO OVER 45 MPH ARE ALSO POSSIBLE. MOTORISTS ARE URGED NOT TO DRIVE INTO WATER AND RUNNING WATER ON AREA ROADWAYS. NICHOLS
Local storm report, Jun 30, 12:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
06/30/2014 LINN IA EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ACROSS LINN COUNTY.
&&
DCLocal storm report, Jun 30, 12:25 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
06/30/2014 LINN IA EMERGENCY MNGR
CARS ARE FULLY SUBMERGED WITH SOME FIRE TRUCKS STRANDED.
3 TO 4 FIRE DEPARTMENTS ARE CONDUCTING BOAT RESCUES.
1224 AM HEAVY RAIN 1 NW CEDAR RAPIDS 41.98N 91.68W
06/30/2014 E4.00 INCH LINN IA TRAINED SPOTTER
&&
DCLocal storm report, Jun 30, 12:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HEAVY RAIN WNW STANWOOD 41.89N 91.15W
06/30/2014 M3.25 INCH CEDAR IA TRAINED SPOTTER
RAIN FELL IN 1 HOUR AND 15 MINUTES. ALSO REPORTS FLASH
FLOODING.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:08 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 37 min |
| Jun 29, 10:31 PM CDT | Tornado Warning | DVN | Carroll, Jo Daviess | 29 min |
| Jun 29, 11:10 PM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 6 hr |
| Jun 29, 11:10 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 50 min |
| Jun 29, 11:12 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 26 hr |
| Jun 29, 11:51 PM CDT | Flash Flood Warning | DVN | Carroll, Rock Island, Whiteside | 6 hr |
| Jun 30, 1:33 AM CDT | Flash Flood Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island, Whiteside | 6 hr |
| Jun 30, 4:34 AM CDT | Areal Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 6 hr |
| Jun 30, 4:39 AM CDT | Areal Flood Warning | DVN | Carroll, Rock Island, Whiteside | 6 hr |
| Jun 30, 5:03 AM CDT | Areal Flood Warning | DVN | Bureau, Henry, Putnam, Rock Island, Whiteside | 6 hr |
| Jun 30, 6:03 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 8 days |
| Jun 30, 6:03 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 8 days |
| Jun 30, 8:16 AM CDT | Special Weather Statement | DVN | Henderson, Mercer, Warren | 59 min |
| Jun 30, 8:20 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 40 min |
| Jun 30, 11:04 AM CDT | River Flood Warning | DVN | Stephenson | 8 days |
| Jun 30, 11:04 AM CDT | River Flood Warning | DVN | Whiteside | 7 days |
| Jun 30, 11:04 AM CDT | River Flood Warning | DVN | Henry | 4 days |
| Jun 30, 3:44 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Rock Island, Whiteside | 46 min |
| Jun 30, 4:08 PM CDT | Special Weather Statement | DVN | Carroll, Henry, Jo Daviess, Mercer, Rock Island, Stephenson and 1 more | 52 min |
| Jun 30, 4:35 PM CDT | Flash Flood Warning | DVN | Rock Island | 6 hr |
| Jun 30, 4:40 PM CDT | Special Weather Statement | DVN | Stephenson | 50 min |
| Jun 30, 4:50 PM CDT | Special Weather Statement | DVN | Bureau, Henry | 55 min |
| Jun 30, 5:14 PM CDT | Flash Flood Warning | DVN | Henry | 6 hr |
| Jun 30, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 53 min |
| Jun 29, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 67 min |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 6 hr |
| Jun 29, 10:53 PM CDT | Flash Flood Warning | DVN | Benton, Jones, Linn | 6 hr |
| Jun 29, 11:15 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Iowa, Johnson, Keokuk, Linn and 2 more | 45 min |
| Jun 30, 12:49 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 7 days |
| Jun 30, 12:49 AM CDT | River Flood Warning | DVN | Lee | 4 days |
| Jun 30, 1:05 AM CDT | River Flood Warning | DVN | Cedar, Jones, Linn | 8 days |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Delaware, Jones | 4 days |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Jackson | 5 days |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| Jun 30, 3:27 AM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 6 hr |
| Jun 30, 4:31 AM CDT | Areal Flood Warning | DVN | Benton, Jones, Linn | 6 hr |
| Jun 30, 5:49 AM CDT | River Flood Warning | DVN | Benton, Linn | 6 days |
| Jun 30, 12:05 PM CDT | River Flood Warning | DVN | Johnson, Washington | 10 days |
| Jun 30, 12:05 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 21 days |
| Jun 30, 1:51 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 54 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 61 min |
| Jun 30, 2:17 PM CDT | Tornado Warning | DVN | Benton | 28 min |
| Jun 30, 2:21 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 24 min |
| Jun 30, 2:27 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 48 min |
| Jun 30, 2:38 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 37 min |
| Jun 30, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 44 min |
| Jun 30, 2:53 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 39 min |
| Jun 30, 2:54 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 66 min |
| Jun 30, 2:59 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 46 min |
| Jun 30, 3:13 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn | 6 hr |
| Jun 30, 3:18 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson | 42 min |
| Jun 30, 3:53 PM CDT | Flash Flood Warning | DVN | Keokuk, Louisa, Muscatine, Washington | 6 hr |
| Jun 30, 6:02 PM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.